Alert archive / Hawaii / Gale Warnings in 2012
Gale Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Dec 16, 2012, 3:12 PM HST. It took effect at Dec 17, 2012, 9:00 AM HST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2012, 3:12 PM HST (01:12 UTC)
- In effect from
- Dec 17, 2012, 9:00 AM HST
- Expired
- Dec 18, 2012, 3:31 PM HST
- In force
- 31 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
680 WHHW70 PHFO 170112 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 312 PM HST SUN DEC 16 2012 ...HAZARDOUS WINDS AND HAZARDOUS SEAS TO CONTINUE... .STRENGTHENING HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING A FURTHER INCREASE IN THE TRADE WINDS THAT WILL CONTINUE FOR SEVERAL DAYS. THE FETCH OF STRONG TRADE WINDS WILL PRODUCE HAZARDOUS SEAS. PHZ120-121-171430- /O.EXT.PHFO.SC.Y.0056.000000T0000Z-121217T1900Z/ /O.NEW.PHFO.GL.W.0006.121217T1900Z-121219T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 312 PM HST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM HST MONDAY... ...GALE WARNING IN EFFECT FROM 9 AM MONDAY TO 6 PM HST TUESDAY... * WINDS AND SEAS...THROUGH LATE MONDAY MORNING...EAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 14 FEET. BEGINNING LATE MONDAY MORNING...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ119-171430- /O.EXT.PHFO.SC.Y.0055.000000T0000Z-121217T1900Z/ /O.NEW.PHFO.GL.W.0006.121217T1900Z-121219T0400Z/ MAALAEA BAY- 312 PM HST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM HST MONDAY... ...GALE WARNING IN EFFECT FROM 9 AM MONDAY TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 6 PM HST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM HST MONDAY. * WINDS AND SEAS...THROUGH LATE MONDAY MORNING...NORTHEAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 10 FEET. BEGINNING LATE MONDAY MORNING...NORTHEAST WINDS TO 35 KNOTS WITH ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>118-122>124-171430- /O.CON.PHFO.SC.Y.0055.000000T0000Z-121219T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 312 PM HST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-171430- /O.CON.PHFO.SC.Y.0056.000000T0000Z-121219T0400Z/ KAUAI LEEWARD WATERS- 312 PM HST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...EAST WINDS TO 25 AND ROUGH SEAS TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
058 WHHW70 PHFO 171330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST MON DEC 17 2012 ...HAZARDOUS WINDS AND HAZARDOUS SEAS TO CONTINUE... .STRENGTHENING HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING A FURTHER INCREASE IN THE TRADE WINDS THAT WILL CONTINUE FOR SEVERAL DAYS. THE FETCH OF STRONG TRADE WINDS WILL PRODUCE HAZARDOUS SEAS. PHZ116-180230- /O.EXT.PHFO.SC.Y.0055.000000T0000Z-121217T1900Z/ /O.EXA.PHFO.GL.W.0006.121217T1900Z-121219T0400Z/ KAIWI CHANNEL- 330 AM HST MON DEC 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM HST THIS MORNING... ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM HST THIS MORNING. * WINDS AND SEAS...THROUGH LATE MONDAY MORNING...EAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 14 FEET. BEGINNING LATE MONDAY MORNING...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ120-121-180230- /O.CON.PHFO.SC.Y.0056.000000T0000Z-121217T1900Z/ /O.CON.PHFO.GL.W.0006.121217T1900Z-121219T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 330 AM HST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM HST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM HST THIS MORNING. * WINDS AND SEAS...THROUGH LATE MONDAY MORNING...EAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 14 FEET. BEGINNING LATE MONDAY MORNING...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ119-180230- /O.CON.PHFO.SC.Y.0055.000000T0000Z-121217T1900Z/ /O.CON.PHFO.GL.W.0006.121217T1900Z-121219T0400Z/ MAALAEA BAY- 330 AM HST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM HST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM HST THIS MORNING. * WINDS AND SEAS...THROUGH LATE MONDAY MORNING...NORTHEAST WINDS TO 30 KNOTS AND ROUGH SEAS TO 10 FEET. BEGINNING LATE MONDAY MORNING...NORTHEAST WINDS TO 35 KNOTS WITH ROUGH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>115-117-118-122>124-180230- /O.EXT.PHFO.SC.Y.0055.000000T0000Z-121220T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 330 AM HST MON DEC 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-180230- /O.EXT.PHFO.SC.Y.0056.000000T0000Z-121220T0400Z/ KAUAI LEEWARD WATERS- 330 AM HST MON DEC 17 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * WINDS AND SEAS...EAST WINDS TO 25 AND ROUGH SEAS TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
230 WHHW70 PHFO 171923 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 923 AM HST MON DEC 17 2012 ...HAZARDOUS WINDS AND SEAS TO CONTINUE... .HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TO GALE FORCE TRADE WINDS. THE FETCH OF STRONG TRADE WINDS WILL PRODUCE HAZARDOUS SEAS. PHZ120-121-180830- /O.EXP.PHFO.SC.Y.0056.000000T0000Z-121217T1900Z/ /O.CON.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 923 AM HST MON DEC 17 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS TO 35 KNOTS AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ116-119-180830- /O.EXP.PHFO.SC.Y.0055.000000T0000Z-121217T1900Z/ /O.CON.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/ KAIWI CHANNEL-MAALAEA BAY- 923 AM HST MON DEC 17 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS TO 35 KNOTS AND ROUGH SEAS TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ123-124-180830- /O.UPG.PHFO.SC.Y.0055.000000T0000Z-121220T0400Z/ /O.EXA.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/ BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 923 AM HST MON DEC 17 2012 ...GALE WARNING IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET. * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS TO 35 KNOTS AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>115-117-118-122-180830- /O.CON.PHFO.SC.Y.0055.000000T0000Z-121220T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 923 AM HST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-180830- /O.CON.PHFO.SC.Y.0056.000000T0000Z-121220T0400Z/ KAUAI LEEWARD WATERS- 923 AM HST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...EAST WINDS TO 25 AND ROUGH SEAS TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
787 WHHW70 PHFO 180118 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 318 PM HST MON DEC 17 2012 ...HAZARDOUS WINDS AND SEAS TO CONTINUE... .HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TO GALE FORCE TRADE WINDS. THE FETCH OF STRONG TRADE WINDS WILL PRODUCE HAZARDOUS SEAS. PHZ116-119>121-123-124-181430- /O.CON.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 318 PM HST MON DEC 17 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY... * WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS TO 35 KNOTS AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>115-117-118-122-181430- /O.CON.PHFO.SC.Y.0055.000000T0000Z-121220T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 318 PM HST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-181430- /O.CON.PHFO.SC.Y.0056.000000T0000Z-121220T0400Z/ KAUAI LEEWARD WATERS- 318 PM HST MON DEC 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...EAST WINDS TO 25 AND ROUGH SEAS TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
436 WHHW70 PHFO 181330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE DEC 18 2012 ...HAZARDOUS WINDS AND SEAS TO CONTINUE... .HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TO GALE FORCE TRADE WINDS. THE FETCH OF STRONG TRADE WINDS WILL PRODUCE HAZARDOUS SEAS. PHZ116-119>121-123-124-190230- /O.CON.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 AM HST TUE DEC 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH EARLY THIS EVENING...EAST WINDS TO 35 KNOTS AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE CONDITIONS END. && $$ PHZ110-111-113>115-117-118-122-190230- /O.EXT.PHFO.SC.Y.0055.000000T0000Z-121221T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 330 AM HST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. * WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-190230- /O.EXT.PHFO.SC.Y.0056.000000T0000Z-121221T0400Z/ KAUAI LEEWARD WATERS- 330 AM HST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...EAST WINDS TO 25 AND ROUGH SEAS TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
621 WHHW70 PHFO 190131 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST TUE DEC 18 2012 ...HAZARDOUS WINDS AND SEAS TO CONTINUE... .STRONG HIGH PRESSURE NORTH OF THE STATE WILL CONTINUE TO PRODUCE STRONG WINDS AND ROUGH SEAS ACROSS THE AREA. PHZ116-119>121-123-124-191445- /O.CAN.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/ /O.EXA.PHFO.SC.Y.0056.000000T0000Z-121221T0400Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 331 PM HST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...EAST WINDS 25 TO 30 KT AND ROUGH SEAS TO 14 FEET. * TIMING...THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110-111-113>115-117-118-122-191445- /O.CON.PHFO.SC.Y.0055.000000T0000Z-121221T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS- 331 PM HST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WIND AND SEAS...EAST WINDS 25 TO 30 KT AND ROUGH SEAS TO 14 FEET. * TIMING...THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ112-191445- /O.CON.PHFO.SC.Y.0056.000000T0000Z-121221T0400Z/ KAUAI LEEWARD WATERS- 331 PM HST TUE DEC 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * WINDS AND SEAS...EAST WINDS 25 TO 30 KT AND ROUGH SEAS TO 14 FEET. * TIMING...THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 16, 10:00 AM HST, 5 hours 12 minutes earlier.
Area forecast discussion, Dec 16, 10:00 AM HST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN DEC 16 2012 .SYNOPSIS... UNSEASONABLY STRONG AND GUSTY TRADE WINDS WILL INCREASE ON MONDAY AS HIGH PRESSURE BUILDS NORTH OF THE ISLANDS. SHOWERS WILL BE FOCUSED OVER WINDWARD AND MAUKA AREAS BUT WILL BE PERIODICALLY CARRIED OVER TO LEEWARD SECTIONS OF THE SMALLER ISLANDS ON THE TRADES. TRADE WINDS ARE EXPECTED TO DECREASE SOMEWHAT DURING THE SECOND HALF OF THE WORK WEEK. && .DISCUSSION... THE RATHER STRONG AND GUSTY TRADE FLOW IN PLACE TODAY WILL INCREASE ON MONDAY. A 1029 MB HIGH SITTING 800 MILES NORTHEAST OF THE STATE HAS BEEN MAINTAINING A PRESSURE GRADIENT AROUND 4 MB BETWEEN BUOYS 51101 AND 51003 FOR THE PAST 24 HOURS. THIS IS FAIRLY IMPRESSIVE FOR DECEMBER...BUT AS HIGH PRESSURE CONSOLIDATES AND BUILDS NORTH OF THE STATE ON MONDAY...EXPECT THE GRADIENT TO TIGHTEN 1 OR 2 MB AND THE RESULTING TRADE WINDS TO INCREASE A NOTCH. RIGHT NOW...A WIND ADVISORY IS CURRENTLY IN PLACE FOR HALEAKALA SUMMIT...AND WE WILL LIKELY BE EXPANDING THE ADVISORY TO COVER PORTIONS OF THE BIG ISLAND AND MAUI COUNTY BY MONDAY MORNING. THE STRONG TRADES WILL HOLD INTO TUESDAY. THE ISLANDS LIE BETWEEN A WEAK BAND OF SHOWERS THAT PASSED THROUGH LAST NIGHT AND ANOTHER A COUPLE HUNDRED MILES TO THE NORTHEAST. EXPECT SHOWERS TO REMAIN LARGELY CONFINED TO WINDWARD SLOPES TODAY WITH RELATIVELY DRY CONDITIONS LEEWARD. THE BAND WILL MOVE IN TONIGHT...BRINGING AMPLE SHOWERS TO WINDWARD AREAS...WHILE LEEWARD AREAS OF THE SMALLER ISLANDS EXPERIENCE PASSING SHOWERS. THERE ARE PLENTIFUL SHOWER- BEARING CUMULUS CLOUDS IN THE UPWIND TRADE WIND FLOW...AND FORECAST MODELS SUGGEST AN ACTIVE SHOWER PATTERN THROUGH WEDNESDAY. TRADE WINDS WILL DECREASE DURING THE SECOND HALF OF THE WORK WEEK. THE DETAILS STILL ARE NOT CLEAR DUE TO DISAGREEMENTS IN THE MODELS...BUT WINDS WILL AT LEAST BE DOWN A NOTCH. A TYPICAL TRADE WIND SHOWER PATTERN IS IN STORE. && .AVIATION... STRENGTHENING HIGH PRESSURE N OF THE AREA WILL DRIVE STRONG TRADE WINDS ACROSS THE AREA...WITH WINDS INCREASING ON MONDAY. THEREFORE...AIRMET TANGO IS POSTED FOR BOTH MODERATE LOW LEVEL TURBULENCE FROM S THRU W OF ISLAND TERRAIN...AND FOR LOCALIZED STRONG SUSTAINED SURFACE WINDS. NEITHER OF THESE AIRMETS WILL BE LIFTED IN THE FORESEEABLE FUTURE. AT THE TERMINALS...VFR CONDITIONS WILL PREVAIL. THE STRONG TRADES WILL DELIVER BRIEF ISOL MVFR CIG/VIS IN SHRA TODAY...BUT A LOOSELY ORGANIZED BAND OF SHOWERY LOW CLOUDS ABOUT 250 MILES E OF MOST ISLANDS IS MOVING W AT 25 TO 30 MPH. THE ARRIVAL OF THE BAND BY THIS EVENING WILL LIKELY RESULT IN TEMPO MVFR CIG/VIS AND ISOL IFR CIG/VIS IN SHRA OVER WINDWARD SLOPES...AND POSSIBLY AT PHLI/PHTO. && .MARINE... TRADE WIND SPEEDS AND SEAS WILL REMAIN NEAR OR ABOVE THE SMALL CRAFT ADVISORY /SCA/ CRITERIA ACROSS ALL WATERS AT LEAST THROUGH TUESDAY AFTERNOON. INCREASING TRADES MAY PRODUCE GALE CONDITIONS IN SOME OF THE WINDIER AREAS...SUCH AS THE ALENUIHAHA AND PAILOLO CHANNELS...MAALAEA BAY AND NEAR SOUTH POINT...STARTING MONDAY. GALE WARNINGS MAY BE POSTED LATER TODAY. THE STRONG TRADES WILL ALSO MAINTAIN ELEVATED ROUGH SURF ALONG WINDWARD FACING REEFS/BEACHES INTO THE NEW WEEK...WITH BUILDING SURF EXPECTED DUE TO THE INCREASING TRADES STARTING MONDAY. AS A RESULT...THE HIGH SURF ADVISORY FOR EAST FACING SHORES REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON. WITH THE TRADES REMAINING ROBUST DURING THE MIDDLE OF NEXT WEEK...AN EXTENSION OF THIS ADVISORY IS POSSIBLE. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 600 PM HST THIS EVENING FOR HALEAKALA SUMMIT. SMALL CRAFT ADVISORY UNTIL 600 PM HST TUESDAY FOR ALL HAWAIIAN WATERS. HIGH SURF ADVISORY UNTIL 600 PM HST TUESDAY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. && .DISCUSSION AND MARINE...WROE .AVIATION...BIRCHARD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.